Going mad

Hi for a long time now I av felt like the opposite to my real personality but for as long as I can remember I can't think straight ,isolate myself from family and friends since I discovered the reality ov my symptoms was related to my pernicious anemea witch IV had since my bowel was removed through gangrene at aged three.My family won't listen ,or my doctor but I don't know how to get rite balances myself from treatment IV always had b12 jab every three months.Even through childhood I had nervous tics but av always been jolly and laid back now I cry at everything about my life and feel psychotic nearly every day I dread waking up because I can't be bothered mentally and physically most days .I feel I shud be admitted to hospital for tests or just to be observed but don't want to be seen as mad and them say it's my anxiety as I think it's more and my family tend to avoid me through it as it's like I'm obsessed but I'm not just desperate to actually live my life but can't think straight to do it thanks xx

7 Replies

oldestnewest
  • Mad is a relative term but truth is that you aren't going mad.

    Unfortunately that friends and family won't listen and that you are continuing to isolate yourself (another symptom that you probably aren't getting the B12 you need).

    Have you been self injecting ... and do you know if your folate levels have improved? On one level it does sound as if you probably need more B12 ... though also true that it could be other things. It may be that a referral to a psychiatrist might actually help with getting the treatment you know though it's also true that many psychiatrists, like other specialisms - really don't know anything about B12.

    I really don't know what to suggest to get you the support you need beyond trying to contact the PAS and see if they can intervene on your behalf - though you would need to become a member - but the joining fee is relatively small if you aren't a member already.

    Details of how to contact them are on the home page

    pernicious-anaemia-society....

    bottom left hand corner.

  • My folate was low and I'm taking folic acid for the last two months ,I have got sum iron tablets I bought ,and av got my own jabs I bought the hyro ones my friend giv me one two weeks ago .Trouble is IV I need a lot at first for the loading and wat other tabs to take like iron or wen folic acid runs out shud I still take it IV I do weekly injections .My sister is a ward manager and even she thinks I'm reading to much but says I know more than she does .Today I woke up after mad nieghbour been avin usual raves ,and couldn't move mentally ,slept all day ,I was mentioned b in work but IV not let them know even as I know I don't no wat say this as brought me to the point ov writing this letter to nite .I'm sat in garden now and don't want speak to anyone ,I feel so let down but think they don't know wat do to help me .IV had a lot of personal issues from work and home wat don't help and IV it's anxiety being on venlafaxine 225mg would be helping it after being on this for over five years x sorry to offload just feel IV no strength left to fight the system lol so glad ov this site to give us hope x

  • Sorry but really think you need to go back to your GP - or certainly to the pharmacist and look at the meds you are on

    Venlafaxine can cause problems with folate levels and may be doing more harm than good. And without adequate folate levels you won't be able to process B12.

    You could also be experiencing serotonin syndrome as well as suffering from B12 problems

    nlm.nih.gov/medlineplus/enc...

    The fact that venlafaxine hasn't helped after 5 years suggests that it really isn't the right drug for you anyway.

  • Don't panic! Though not a medic, to me it sounds like YOU are fine, it is just your vitamin and mineral levels that are not. An imbalance causes terrible effects but they are reversible and you can find the true you again.

    Well done for recognising it and wanting to sort it. If you really were "mad" you wouldn't be able to see this.

    As well as enough B12 you need a broad spectrum multivitamin and mineral supplement plus extra folate, potassium and magnesium.

    I felt just the same last year and easily slip back to that if any of my levels drop. If I get enough of everything I'm fine and I'm sure you will be too.

    I'm short of time now but for more information, including sources of supplies, you could look up my profile and see my post "My Experiences".

  • Hi Leigh6873 as Gambit62 it says it might be a good idea to list all your "pills and potions" down on a piece of paper and ask the Pharmacist at your regular Chemist.

    He or she will know what you have been prescribed by your doctor and will be able to see if anything you supplement with yourself will give you a bad reaction.

    Best wishes

  • Hi Leigh6873,

    I've nothing useful to add to everyone else posts but do agree to talk to a pharmacist about interactions between all your meds including folate, iron and B12.

    You've done a good job in reaching out for help and you have my heartfelt best wishes for getting everything sorted out.

    Don't give up hope!

  • Hi, I too suffer terrible anxiety all the time sometimes I thought I'm going mad, literally thought I was losing my mind! but since starting injections and eating much better it has eased of I still have anxiety but not as bad I've been on antidepressants, but never found one that helped me, I either feel like I'm on drugs and end up in hospital or I feel dead inside and won't do anything, Have you thought about trying a different form of b12? I have hydroxocobalamin of the doctor every 3 months and mythlcobalamin once a week plus multivitamins and minerals, it's going to be a long road but it will be worth it, unless someone has anxiety they don't know what it's like to try and fight it everyday, I've even had hypnotherapy, it did help but costs a fortune! So listen to the CDs he gave me, if you ever need to chat and get your feelings out just PM me, I know how lonely it can be

    Jenny xx

You may also like...